Medication changes


#1

Hi all

i have been noticing and noticed to be showing increased signs of OCD . After speaking with my pk nurse

I will be cutting back on pramipexol and introducing  sinamet . Can anyone advise on results you may have had in similar circumstances .

cheers popple


#2

hi popple

                            i really hope you have caught ocd in time ,i was not so lucky i hid gambling ,shopping & drinking from my wife i also was on pramipexol  . When it all came out it was relief i changed meds straight away it  was a long time now but i think i did not even gently come off pramipexol just stopped & went on sinemet which was a great difference in controlling my pd symptoms & ocd overnight.

 


#3

Hi Gus

Haven't run up any debt or irreparable damage. He said he would take the pramipexol down a notch current 2.1 slow release ? And introduce sinamet 3 times a day. Didn't know they mixed them !

Popple


#4

hi poppie

                                so in the end you will be just on sinemet ,do you think as i would not want to stay on pramipexol at all would not want to risk it!


#5

Hi Popple

It is common for the OCD side effects to reduce or disappear if you reduce the dose of a dopamine agonist drug like Pramipexole. This was certainly my experience. It is really encouraging to hear about people getting timely advice about the behaviour changes that some people experience with dopamine agonist drugs.

Levadopa drugs like Sinemet or Madopar are commonly used in combination with dopamine agonists. 

When thinking of increasing or reducing doses take professional advice and change dose slowly.

EF


#6

Hi EF

I always follow professional advice on medication, I wish I could say the same about the exercises the speech therapist left me I feel stupid going ooooo eeeee aaaaa I know I should.

Popple


#7

HI EF

    I had speech therapist no what you mean shouting out sentences lol


#8

Hi I take Madopar 4× day plus requip xl at night 10mg and because the meds were wearing off too fast I was given one dose of azilect every morning. I have been having awful anxiety, woozy heads, dizzy turns and feeling awful,my nurse says to continue for another wek and says this drug is usually well tolerated. I felt better before I started them and have only been on them 2 Weeks but am tempted not to take any more as I feel terrible. Any advice please...thanks all.

love Dolly x


#9

Keep going with your speech therapy exercises....they may seem daft but it's all about keeping the brain pathways connected to support making the sounds, and keep a flow of speech and keep the breathing going right to help the vocals work to the best that they can.

I work with speech therapy with children with speech issues....and helped my Mum with the exercises her speech therapist left her with.

So keep going!! Shout and oooooo and eeeee and aaaaa and sing!!

Keld


#10

Hi all 

thank you for your suggestions.

I have been on my new medication regime for over a week now ,still early days but currently feel no different.

i also have found I can do my speech therapy wile I drive to work ,only stopping at traffic lights :) eeeeee oooooo Popple


#11

traffic light speech therapy - great idea...especially if combined with pelvic floor exercises too !!!


#12

popple you have made me laugh with oooooooooooo eeeeeeeeeeeeeeeee aaaaaaaaaa

I wanted to let you know my thoughts on meds change I totally agree with EF and Gus I have recently had to be weaned of the same tablets as you, my madopar has had to increase and I now have a 24hr slow release rotigotine patch DA again but a much lower dose.

You may find your symptoms come on strong for a time but bear with it as it will all even out.

 

Good Luck BB x 

 


#13

Having only just begun my medication journey I read and think goodness what's to come. But you know, when you see that people still manage that sense of humour you know that you can put up a fight. One madapar down and I survived the day. Please can you remind me to keep my sense of humour if I get a bit bogged down by it all! Oh and a huge thank you to all who have been a support since before I was diagnosed. Popple, if the speech therapy makes you laugh then that's a good thing. Sue x


#14

Hi 

iiiiiiii oooooowe iiiiiiii oooooowe it's off toooooooo work I gooooooo . Keep smiling be positive ,enjoy everyday as best we can .

popple


#15

popple your cool xx


#16
Have a close look at the sinemet leaflet. It also mentions OCD like side effects, though not usually as severe as dopamine agonists. I tried the Lee Silvermin voice therapy. It helped me speak louder but in the end just meant more people could hear the jibberjabber that I come out with when my brain tries to say something quicker than my mouth can handle.

#17

 

i watched a PD video this after noon there was a slide in it ''people with parkinsons have a photographic memory ~it just takes a hour to develop" my father after his stroke had speech therapy with the eee aaa ooo she was irish she did struggle with the 't's ;)


#18

Hi all

i have read the list of side effects. And it does sound just as bad with a few extra thrown in for good measure. But I still feel no different .

does anyone suffer from stuttering when nervous or anxious 

thanks for all your comments p p p popple


#19

 

 i catch myself saying/repeating the same word sometimes just after ive said it that is if remember what i'm trying to say

 


#20

Hi 

I Often forget where a conversation is going or I can not find the right word (sometimes the wrong word just pops out.) this can be very frustrating, but sometimes a wrong word can be funny and will make myself and others laugh.